Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 24, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 1, 1999, 4:52 PM CDT for Schuyler County, Illinois. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 1999, 4:52 PM CDT (21:52 UTC)
- Expired
- Jun 1, 1999, 5:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Schuyler County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:05 PM CDT | Tornado F0 | Rushville, IL | A tornado touched down 5.5 miles northwest of Rushville. As it travelled to the northeast it destroyed the roof of a machine shed and tipped over a camper and a fifth wheel. Numerous trees were blown over. Four and a half miles north northwest of Rushville, |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590 WFUS1 KSPI 012151 RRA TORSPI ILC169-012220- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 452 PM CDT TUE JUN 1 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 515 PM CDT * AT 450 PM CDT... LINCOLN DOPPLER RADAR INDICATED A TORNADO 17 MILES WEST OF RUSHVILLE... MOVING NORTHEAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... CAMDEN ERWIN HUNTSVILLE LITTLETON RUSHVILLE IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD BE ABANDONED FOR A SAFER SHELTER. PALMER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 1, 2:20 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 1, 2:20 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT TUE JUN 1 1999 SFC ANAL SHOWS CLFD FRONT ACROSS WRN MO/ERN KS WITH MAIN SFC LOW OVER WEST CENTRAL IA. TSRA FIRING ALONG THE FRONT IN NWRN MO AS AIRMASS HAS DESTABILIZED DUE TO SOME CLRG. NICE MOISTURE CONVERGENCE ALSO NOTED THIS AREA WITH WW CURRENTLY POSTED JUST WEST OF CWA. ETA/NGM IN GENERAL AGREEMENT WITH MOVING SFC LOW AND ASSOC CLD FRONT ACROSS CEN IL INTO IND/MI IN THE NEXT 24 HRS. TSRA LOOKS LIKE A GOOD BET ACROSS THE AREA THIS AFTN AND EVE AS VORT MAX SPINS ACROSS NRN IL WITH PLENTY OF LOW LVL MOISTURE AND UNSTABLE AIRMASS IN PLACE ACROSS THE AREA. WOULDNT BE SURPRISED IF WW POSTED FOR CEN IL LATER THIS AFTN OR EVE AS CAPES APPROACH 2000 AND DWPTS REACH THE UPR 60S TO NR 70 AS SQUALL LINE DVLPS AND MOVES EAST. THE ONLY QUESTION TNGT IS WHEN WILL THE PCPN SHUT OFF. NICE NVA AND DRYING MOVES INTO IL DURING THE OVERNIGHT HOURS AFTER 06Z WITH RIDGING IN THE UPR LVLS MOVING IN FOR WED AND THUR. SO PCPN LOOKS LIKE A ONE SHOT DEAL. SO WILL CONT PREVIOUS CLRG TRENDS FROM PREVIOUS ZONES. GUID TEMPS SIMILIAR FOR THE OVRNGT HOURS BUT FAN COOLER TMRW. PREFER THE WARMER FWC NUMBERS FOR WED HIGHS AS COOLEST AIR STAYS TO THE NORTH OF IL. OZFILX TO FOLLOW SHORTLY. PRELIMINARY CCF FOR COORDINATION. SPI TB 061/080 058/081 061 22720 PIA TB 060/079 057/080 060 22720 DEC TB 061/079 057/081 060 22620 CMI TB 061/079 058/081 061 22620 MTO TB 061/078 058/081 061 22620 LWV TB 062/079 059/082 062 22620 KETCHAM
In the hours before
Special weather statement, Jun 1, 11:00 AM CDT, 5 hours 52 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-021100- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT TUE JUN 1 1999 NO SEVERE WEATHER IS EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT. LOW PRESSURE OVER SOUTHWEST IOWA WILL MOVE ACROSS NORTHERN ILLINOIS EARLY WEDNESDAY MORNING. A TRAILING COLD FRONT FROM THE LOW PRESSURE CENTER WILL ALSO MOVE EAST ACROSS ILLINOIS EARLY WEDNESDAY MORNING. PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS MAY BE STRONG BUT ARE NOT EXPECTED TO REACH SEVERE INTENSITY.
Special weather statement, Jun 1, 11:16 AM CDT, 5 hours 36 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-011800- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT TUE JUN 1 1999 NO SEVERE WEATHER IS EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT. LOW PRESSURE OVER SOUTHWEST IOWA WILL MOVE ACROSS NORTHERN ILLINOIS EARLY WEDNESDAY MORNING. A TRAILING COLD FRONT FROM THE LOW PRESSURE CENTER WILL ALSO MOVE EAST ACROSS ILLINOIS EARLY WEDNESDAY MORNING. PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS MAY BE STRONG BUT ARE NOT EXPECTED TO EACH SEVERE INTENSITY. PALMER
Special weather statement, Jun 1, 11:32 AM CDT, 5 hours 20 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-021100- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT TUE JUN 1 1999 NO SEVERE WEATHER IS EXPECTED ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT. LOW PRESSURE OVER SOUTHWEST IOWA WILL MOVE ACROSS NORTHERN ILLINOIS EARLY WEDNESDAY MORNING. A TRAILING COLD FRONT FROM THE LOW PRESSURE CENTER WILL ALSO MOVE EAST ACROSS ILLINOIS EARLY WEDNESDAY MORNING. PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT. SOME OF THE THUNDERSTORMS MAY BE STRONG BUT ARE NOT EXPECTED TO REACH SEVERE INTENSITY. :
Special weather statement, Jun 1, 12:26 PM CDT, 4 hours 26 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-021200- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS...UPDATED NATIONAL WEATHER SERVICE LINCOLN IL 1215 AM CDT TUE JUN 1 1999 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS CENTRAL ILLINOIS... LOW PRESSURE OVER SOUTHERN IOWA WILL SLOWLY MAKE ITS WAY EAST INTO ILLINOIS LATER THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS AHEAD OF THE APPROACHING LOW PRESSURE AREA. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE STRONG STRAIGHT LINE WINDS. IN ADDITION...LARGE HAIL AND HEAVY RAINFALL WILL ACCOMPANY A FEW OF THE STRONGER THUNDERSTORMS INTO THE EVENING HOURS. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE THUNDERSTORM THREAT SHOULD INCREASE OVER WESTERN ILLINOIS... ROUGHLY WEST OF A SPRINGFIELD TO PEORIA LINE...BETWEEN 3 AND 4 PM WITH AREAS FURTHER EAST SEEING THE THRREAT LATE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND EVENING HOURS ACROSS CENTRAL ILLINOIS. KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:18 PM CDT | Tornado Warning | ILX | Schuyler | 42 min |
| Jun 1, 5:27 PM CDT | Tornado Warning | ILX | Fulton | 63 min |
| Jun 1, 5:35 PM CDT | Tornado Warning | ILX | Knox | 55 min |
| Jun 1, 6:02 PM CDT | Tornado Warning | ILX | Cass, Mason | 58 min |
| Jun 1, 6:16 PM CDT | Tornado Warning | ILX | Peoria | 44 min |
| Jun 1, 6:41 PM CDT | Tornado Warning | ILX | Tazewell | 64 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.